Texas, 2009Wildfire in Texas, April 4 to 5, 2009
April 4 to 5, 2009 · NWS FWD · 1 event in 1 county or zone
A wildfire over 2000 acres resulted in over a dozen residential evacuations.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $20,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire over 2000 acres resulted in over a dozen residential evacuations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 3, 10:26 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 3, 10:26 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1126 PM CDT FRI APR 3 2009
.AVIATION...
SE FLO 10-13 KTS WILL VEERY SLY ARND 15 KTS BY DAYBREAK. SOME MVFR
STRATUS TO ARRIVE AFTER 12Z/SUNRISE MAJORITY OF N TX AIRPORTS AND
SHOULD LINGER ONLY THROUGH 15Z-16Z BEFORE MIXING AND SLY WINDS
PICK UP. HAVE ADDED GUSTS PER STRONG SLY GRADIENT AND DEEP SFC LOW
MOVING OFF THE LEE OF THE ROCKIES AND ACROSS KS. VFR PREVAILS
AFTER 18Z SAT WITH CD FROPA EXPECTED AFTR 06Z SUN...OR MORE AROUND
09Z FOR D/FW AREA.
05/
&&
.PREV DISCUSSION... /ISSUED 325 PM CDT FRI APR 3 2009/
SOUTHERLY FLOW HAS RETURNED TO NORTH TEXAS THIS AFTERNOON AS THE
SURFACE TROUGH DEEPENS. A SHORTWAVE CURRENTLY OVER SOUTHERN
CALIFORNIA WEST OF LAS VEGAS...WILL MOVE EAST ACROSS THE CENTRAL
PLAINS SATURDAY. IT LOOKS LIKES THE MOISTURE WILL BE LIMITED...THE
BEST DYNAMICS WILL BE WELL TO OUR NORTH...AND WE WILL BE
CAPPED...THUS THE FRONT WILL LIKELY MOVE THROUGH DRY SATURDAY
NIGHT. IT WILL BE BREEZY BEHIND THE FRONT SUNDAY. THE COMBINATION
OF THE GUSTY NORTHWESTERLY WINDS AND LOW RELATIVE HUMIDITIES WILL
RESULT IN AN ELEVATED FIRE DANGER. IT WILL BE COLD MONDAY MORNING
WITH TEMPERATURES DROPPING INTO THE 30S TO LOWER 40S. DEPENDING ON
HOW MUCH WIND SPEEDS DECREASE MONDAY MORNING...A FEW SPOTS ACROSS
THE WEST AND NORTH MAY REACH FREEZING. WINDS WILL COME BACK AROUND
TO THE SOUTH BY TUESDAY NIGHT AS LEE SIDE TROUGH DEVELOPS AHEAD OF
THE NEXT SHORTWAVE. WE WILL SEE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS LATE WEDNESDAY NIGHT AND THURSDAY MORNING AHEAD OF A
COLD FRONT THAT MOVES THROUGH NORTH TEXAS THURSDAY. RAIN CHANCES
LOOK A LITTLE BETTER AREAWIDE FOR NEXT WEEKEND AS ANOTHER SYSTEM
APPROACHES.
58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 53 79 53 63 38 / 0 5 10 5 5
WACO, TX 52 80 55 67 38 / 5 5 10 5 5
PARIS, TX 49 77 53 61 35 / 5 5 10 10 5
DENTON, TX 52 81 49 63 37 / 0 5 10 5 5
MCKINNEY, TX 51 78 51 64 36 / 5 5 10 5 5
DALLAS, TX 54 80 53 66 38 / 5 5 10 5 5
TERRELL, TX 51 80 55 62 36 / 5 5 10 5 5
CORSICANA, TX 52 80 58 65 39 / 5 5 10 10 5
TEMPLE, TX 51 80 57 71 39 / 5 5 10 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/58
Hazardous weather outlook, Apr 3, 2:40 PM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT FRI APR 3 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
340 PM CDT FRI APR 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE AN ELEVATED FIRE DANGER BEHIND A COLD FRONT ON
SUNDAY WITH GUSTY NORTHWEST WINDS AND LOW HUMIDITIES.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY
MORNING MAINLY OVER THE EASTERN HALF OF NORTH TEXAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DUNN
Wildfire, Jack
- When
- April 4, 12:00 AM CST to April 5, 11:59 PM CST
- Where
- Jack forecast zone
- Crop damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
A 2,170 acre wildfire occurred in Jack County. No structures were destroyed but 12-18 residents had to be evacuated for a few hours.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, April 4 to 12, 20094 injured · $1.5 million · 1 event
- High Wind in Texas, April 4, 2009$40,000 · 64 kt wind · 93 events
- Blizzard in Nebraska, April 4 to 5, 2009$495,000 · 26 events
- Wildfire and Dust Storm in Texas, April 4, 2009$125,000 · 57 kt wind · 11 events
- Tornadoes and Hail in Nebraska, April 4, 2009$60,000 · EF0 · 5 events
- Blizzard and Winter Storm in Nebraska, April 4 to 5, 2009$23,000 · 11 events
- Blizzard and Winter Weather in South Dakota, April 4 to 5, 200921 events
- Blizzard and Winter Storm in Nebraska, April 4 to 5, 200912 events
- Blizzard in Nebraska, April 4, 20099 events
- High Wind in Colorado, April 4, 200958 kt wind · 8 events
- Blizzard in South Dakota, April 4 to 5, 20096 events
- High Wind in Oklahoma, April 4, 200955 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164800.